Alert archive / Louisiana / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 225, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 4, 2024, 3:44 PM CDT for 9 parishes in Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2024, 3:44 PM CDT (20:44 UTC)
- Expired
- Jun 4, 2024, 4:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1914 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:40 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 4, 3:40 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 340 PM CDT Tue Jun 4 2024 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (Tonight through Thursday night) Issued at 340 PM CDT Tue Jun 4 2024 Mid-afternoon sfc analysis shows high pressure centered off the Carolina coast ridging wwd over the sern CONUS, maintaining a moist srly low-level flow over the region. Water vapor imagery shows weak disturbances rounding weak troffing over the Great Lakes within a wrly flow aloft with mid/upper-level ridging now suppressed to the wrn Gulf. The first in these disturbances has fired off an MCS which is driving convection across mainly cntl LA at this time. The weakening trend seen earlier has come to an end with better destabilization and improving lapse rates aloft, and thus SPC issued a Severe Thunderstorm Watch for most of our LA area through 19L/01z. Damaging wind gusts are the primary threat, with even sub-severe gusts possibly uprooting trees given the very saturated soils across the watch area. Thereafter a persistent pattern lingers through at least tomorrow with yet another MCS progged to develop over the srn Plains, expected to trek serly into the wrn Gulf region, leading to elevated POPs beginning Wednesday morning across our nrn zones with a swd push through the day. In response, SPC has raised a marginal risk for the entire forecast area for Wednesday/Wednesday night. Likewise, WPC has introduced a marginal risk for excessive rainfall for essentially the entire area. Ridging aloft over nern Mexico/TX will try to spread its influence ewd for Thursday, although forecast soundings indicate somewhat limited capping at best, mainly over the wrn zones. Meanwhile less capping will combine with daytime heating to allow for scattered late morning/afternoon convection across the ern 1/2, especially lower Acadiana where deeper moisture is progged. With the more diurnally-driven/less dynamically-driven activity expected, SPC is keeping the area in just a general outlook for thunder at this time. Will have to see if any outlooks are drawn up for Thursday by WPC, especially given the antecedent conditions over the highest POPped areas. 25 && .LONG TERM... (Friday through next Monday) Issued at 340 PM CDT Tue Jun 4 2024 The long-term pattern remains mostly unchanged, which means wet and warm. Slow-moving boundaries will keep rain in the forecast while ridging aloft will keep the warm weather close by. At 500 mb, we will have northwest flow due to the high pressure over old Mexico. This high will extend a ridge across SETX and SWLA. The riding will create a general northwest flow that will guide the frontal boundaries that are expected to move across the region. At the surface high pressure off the east coast will keep our background winds from the south. The first will be sometime around Friday but it could move through late Thursday. Models do show a steep front, and strong convection will be a concern as this system moves through. This front will then stall near the coast, and in the mean time, the parade of systems will continue with another MCS moving across the region on Monday. For the rest of the week, sea breeze and daytime heating will lead to afternoon showers and thunderstorms. Since it is June, saying there are cooler temperatures in the forecast means high 80s instead of actually cool temperatures. The series of disturbances will also bring pulses of north winds and drier air. Early next week, the heat index values will be almost enjoyable in the high 90s. 14/Slaughter && .AVIATION... (18Z TAFS) Issued at 100 PM CDT Tue Jun 4 2024 Initialized KAEX with thunder as the approaching MCS crosses over the next couple of hours...adjusted times accordingly for the remaining terminals with highest threat at the Acadiana sites. Thereafter, minimal changes to inherited TAFs with elevated srly winds being the main issue the remainder of the afternoon, while remaining elevated through the night at KBPT/KARA. Lower ceilings again expected overnight per forecast soundings/time-height sections before improving after sunrise. 25 && .MARINE... Issued at 340 PM CDT Tue Jun 4 2024 Caution headlines continue on most of the waters through tonight and into Wednesday. 25 && .PRELIMINARY POINT TEMPS/POPS... AEX 73 89 71 91 / 20 60 30 20 LCH 77 89 75 91 / 20 30 10 40 LFT 78 91 76 92 / 40 30 20 50 BPT 78 91 75 94 / 10 20 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...25 LONG TERM....14 AVIATION...25
In the hours before
Special weather statement, Jun 4, 1:35 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
135 PM CDT Tue Jun 4 2024
LAZ027-TXZ259-260-041900-
Vernon LA-Northern Newton TX-Northern Jasper TX-
135 PM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN VERNON PARISH...
NORTHERN NEWTON AND NORTHEASTERN JASPER COUNTIES THROUGH 200 PM
CDT...
At 134 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Pineland, or 14 miles north of Ebenezer, moving
southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Toledo Bend Dam, Burkeville, Fort Johnson, New Llano, Browndell,
Farrsville, Burr Ferry, Mayflower, Stringtown, Evans, Pickering, and
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Toledo Bend, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3107 9314 3087 9362 3111 9406 3112 9404
3114 9403 3116 9391 3118 9362 3117 9358
3119 9355
TIME...MOT...LOC 1834Z 292DEG 20KT 3125 9410
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SlaughterSpecial weather statement, Jun 4, 1:58 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
158 PM CDT Tue Jun 4 2024
LAZ027-TXZ259-260-041930-
Vernon LA-Northern Newton TX-Northern Jasper TX-
158 PM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN VERNON PARISH...
NORTHERN NEWTON AND NORTHEASTERN JASPER COUNTIES THROUGH 230 PM
CDT...
At 157 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mayflower, or 12 miles northwest of Burkeville, moving southeast at
55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Toledo Bend Dam, Burkeville, Fort Johnson, New Llano, Browndell,
Farrsville, Burr Ferry, Mayflower, Stringtown, Evans, Pickering, and
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Toledo Bend, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3105 9306 3086 9350 3088 9354 3086 9356
3111 9409 3112 9404 3114 9403 3116 9391
3118 9361 3117 9358 3119 9355 3119 9353
TIME...MOT...LOC 1857Z 292DEG 49KT 3114 9379
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SlaughterLocal storm report, Jun 4, 2:11 PM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
211 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM Tstm Wnd Gst Toledo Bend Dam 31.17N 93.57W
06/04/2024 M56 MPH Newton TX Broadcast Media
KFDM Mesonet 56 mph wind gust.
&&
78The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:33 PM CDT | Special Weather Statement | LCH | Rapides | 27 min |
| Jun 3, 10:08 PM CDT | Special Weather Statement | LCH | Avoyelles, Rapides, Vernon | 52 min |
| Jun 3, 11:36 PM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| Jun 4, 12:15 AM CDT | Special Weather Statement | LCH | Rapides | 30 min |
| Jun 4, 9:50 AM CDT | River Flood Watch | LCH | Vernon | 11 hr |
| Jun 4, 9:50 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 12 days |
| Jun 4, 1:33 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 57 min |
| Jun 4, 2:24 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Rapides, Vernon | 66 min |
| Jun 4, 2:39 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Jefferson Davis, Rapides and 2 more | 66 min |
| Jun 4, 2:43 PM CDT | Flash Flood Warning | LCH | Vernon | 3 hr |
| Jun 4, 3:06 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Vernon | 3 hr |
| Jun 4, 4:01 PM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Saint Landry | 3 hr |
| Jun 4, 1:35 PM CDT | Special Weather Statement | LCH | Newton | 25 min |
| Jun 4, 1:58 PM CDT | Special Weather Statement | LCH | Newton | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.